Hail, Howell
- When
- May 14, 8:45 PM CST
- Where
- Howell County, Mountain View
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -91.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 14, 2:00 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED MAY 14 2003 MESOSCALE/EARLY PERIODS...TONIGHT AND THURSDAY... LOW CLOUDS WERE SLOWLY ERODING OVER THE FORECAST AREA THROUGH THE AFTERNOON...ALLOWING ATMOSPHERE TO DESTABILIZE WITH LAPS CAPES AROUND 1500 J/KG...NO CINH...AND LIS OF -4 TO -6. STATIONARY FRONT REMAINS EXTENDED JUST TO THE NORTH OF OUR CWA BOUNDARY...BUT SHOULD PUSH SOUTHWARD LATER THIS AFTERNOON AND EVENING AS UPPER TROUGH OVER WESTERN IOWA CONTINUES TO DROP SOUTHEASTWARD. EXPECT THE FRONT TO BE MAIN FOCUS FOR STORMS...WITH SECONDARY FOCUS OVER SOUTHWEST MO ALONG OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. FREEZING LEVELS REMAIN RATHER HIGH...AROUND 12KFT...WHICH SHOULD KEEP HAIL FROM GETTING TOO LARGE. GOING HWO HAS NICKEL SIZE OR LESS AND THIS STILL LOOKS GOOD. HIGH FREEZING LEVEL WILL INCREASE HEAVY RAIN THREAT...WHICH IS ALSO HIGHLIGHTED IN HWO. WILL CONTINUE TO LINGER POPS OVER THE SOUTHERN HALF OF THE FORECAST AREA THROUGH THURSDAY MORNING...OTHERWISE ALL MODELS INDICATE NICE BREAK FROM THE PRECIP THROUGH THE REST OF THE DAY BEFORE NEXT UPPER LOW OVER SOUTHERN CALIFORNIA APPROACHES THE REGION. THURSDAY NIGHT THROUGH SATURDAY... SOUTHERN STREAM UPPER LOW SHOULD BE OVER NORTHEAST NEW MEXICO/SOUTHEAST COLORADO BY MIDNIGHT FRIDAY. IN RESPONSE A DEEP SURFACE LEE TROUGH WILL DEVELOP OVER THE TEXAS PANHANDLE AND MOVE EASTWARD NEAR THE OK/TEXAS BORDER. SOME DIFFERENCE IN LATITUDE SHOW UP IN THE MODELS BUT SEE AGREEMENT IN OVERALL EASTWARD MOVEMENT TOWARD THE OZARKS BY EARLY SATURDAY MORNING. WIDE OPEN GULF CRANKS MODEL QPF OUTPUT UP...SHOWING ACCUMULATIONS OF A COUPLE OF INCHES POSSIBLE...SO WILL HAVE TO MONITOR THIS TREND. REST OF THE EXTENDED... STACKED LOW FINALLY CLEARS THE REGION SATURDAY NIGHT...WITH UPPER RIDGE AND DRY CONDITIONS EXPECTED SUNDAY AND MONDAY. WILL CONTINUE CHANCES OF PRECIP ON TUESDAY AS FAIRLY FAST MOVING FRONT TRAVERSES THE REGION. THEREAFTER 1030 MB HIGH OVER CENTRAL ROCKIES WILL BUILD SOUTHWARD INTO THE PLAINS...WITH DRY AND MILD CONDITIONS EXPECTED FOR WEDNESDAY. FORECAST GRIDS ARE OUT. .SGF... MO...NONE. KS...NONE. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 14 2003 ...ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS OF 60 MPH. HEAVY RAINFALL OF ONE TO TWO INCHES AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: ALL AREAS THROUGH LATE AFTERNOON AND EARLY EVENING. DISCUSSION: A FRONT WILL PUSH INTO SOUTHERN MISSOURI TODAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES ACROSS THE REGION. THIS SYSTEM WILL INTERACT WITH THE MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. HAIL APPEARS TO BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE THURSDAY ACROSS FAR SOUTHERN MISSOURI AS A FRONT BECOMES NEARLY STATIONARY NEAR THE ARKANSAS BORDER. LARGE HAIL WILL AGAIN BE THE PRIMARY THREAT. THUNDERSTORMS WILL RETURN TO THE AREA AGAIN LATE IN THE WEEK AHEAD OF THE NEXT SYSTEM. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY
The Springfield radar (KSGF), 152 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357884.